| Catalog Number |
75023346 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/25/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Internal reference number case-(b)(4).
Event or Problem Description
It was reported that during a thr surgery, the lip on the polarcup impactor part for handle is broken.The procedure was resumed, without any delay, using the same device.Patient was not harmed as consequence of this problem.
Event or Problem Description
It was reported that during a thr surgery, the lip on the polarcup impactor part for handle broke.No pieces fell inside the patient's wound.The procedure was resumed, without any delay, using the same device.Patient was not harmed as consequence of this problem.
Additional Manufacturer Narrative
It was reported that during a total hip replacement surgery, the lip on the polarcup impactor part for handle is broken.Patient was not harmed as consequence of this problem.The device intended for use in treatment was not returned for investigation.A product evaluation was not possible.A review of the production documentation did not detect any deviation that could have contributed to the reported failure mode.The review of historical complaints for the alleged device revealed 1 additional similar complaints reported for the same batch, and 7 additional similar complaints for the same product number over the past 12 months with similar failure mode.Review of past corrective actions was performed.No further escalation is required.A review of the risk management documentation verifies the failure mode, occurrence and severity of the reported issue.The performed investigation does not lead to an accurately determined cause.There is no indication that the reported devices failed to meet manufacturing specifications upon release for distribution.Normal wear and tear are known to contribute to the reported event.Additionally, repeated steam sterilization processes could contribute to an embrittlement.According to document "processing (cleaning, disinfection and sterilization) of instruments from smith & nephew orthopaedics ag" (lit.N°03389-en 1363 v3 11/19), all devices must be inspected and controlled for proper functioning after cleaning/disinfection.There is no need for further actions because of the limited information provided.Nevertheless, smith + nephew will continue to monitor this device for similar issues.This complaint will be reopened should additional information or the device be received.